Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

An outline of the theory of pseudoanalytic functions


Author: Lipman Bers
Journal: Bull. Amer. Math. Soc. 62 (1956), 291-331
DOI: https://doi.org/10.1090/S0002-9904-1956-10037-2
MathSciNet review: 0081936
Full-text PDF Free Access

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. S. Agmon and L. Bers, The expansion theorem for pseudoanalytic functions, Proc. Amer. Math. Soc. vol. 3 (1952) pp. 757-764. MR 57349
  • 2. L. Ahlfors, On quasi-conformal mappings, Journal d'Analyse Mathématique vol. 4 (1954) pp. 1-58.
  • 3. E. Beltrami, Sulle funzioni potenziali di sistemi simmetrici intorno ad un asse, Opere matematice, Vol. 3, Milano, 1911, pp. 115-128.
  • 4. E. Beltrami, Sulle teoria delle funzioni potenziali simmetriche, ibid., pp. 349-377.
  • 5. P. W. Berg, On the existence of Helmholtz flows of a compressible fluid, Dissertation, New York University, 1953.
  • 6. S. Bergman, Functions satisfying certain partial differential equations of elliptic type and their representation, Duke Math. J. vol. 14 (1947) pp. 349-366. MR 22262
  • 7. S. Bergman, Linear operators in the theory of partial differential equations, Trans. Amer. Math. Soc. vol. 53 (1943) pp. 130-155. MR 7555
  • 8. S. Bergman, A formula for the streamfunction of certain flows, Proc. Nat. Acad. Sci. U. S. A. vol. 29 (1943) pp. 276-281. MR 10079
  • 9. L. Bers, The expansion theorem for sigma-monogenic functions, Amer. J. Math. vol. 72 (1950) pp. 705-712. MR 44005
  • 10. L. Bers, On the continuation of a potential gas flow across the sonic line, N.A.C.A. Technical Note No. 2058, 1950. MR 36121
  • 11. L. Bers, Partial differential equations and generalized analytic functions, Proc. Nat. Acad. Sci. U.S.A. vol. 36, (1950) pp. 130-136; Second note, ibid., vol. 37 (1951) pp. 42-47. MR 44006
  • 12. L. Bers, Theory of pseudo-analytic functions, Lecture notes (mimeographed), New York University, 1953. MR 57347
  • 13. L. Bers, Univalent solutions of linear elliptic systems, Comm. Pure Appl. Math. vol. 6 (1953) pp. 513-526. MR 58830
  • 14. L. Bers, Nonlinear elliptic equations without nonlinear entire solutions, Journal of Rational Mechanics and Analysis vol. 3 (1954) pp. 767-787. MR 67313
  • 15. L. Bers, Function-theoretical properties of solutions of partial differential equations of elliptic type, Annals of Mathematics Studies, no. 33, 1954, pp. 69-94. MR 70009
  • 16. L. Bers, Existence and uniqueness of a subsonic flow past a given profile, Comm. Pure Appl. Math. vol. 7 no. 3 (1954) pp. 441-504. MR 65334
  • 17. L. Bers, Local behavior of solutions of general linear elliptic equations, Comm. Pure Appl. Math. vol. 8, no. 4 (1955). MR 75416
  • 18. L. Bers, Local theory of pseudoanalytic functions, Lectures on functions of a complex variable, Michigan University Press, 1955, pp. 213-244. MR 76043
  • 19. L. Bers, Remark on an application of pseudoanalytic functions, Amer. J. Math. vol. 78 (1956) pp. 486-496. MR 87000
  • 20. L. Bers, Partial differential equations and pseudoanalytic functions on Riemann surfaces, Annals of Mathematics Studies, no. 30, 1953, pp. 157-165. MR 57990
  • 21. L. Bers and A. Gelbart, On a class of differential equations in mechanics of continua, Quarterly of Applied Mathematics vol. 1 (1943) pp. 168-188. MR 8556
  • 22. L. Bers and A. Gelbart, On a class of functions defined by partial differential equations, Trans. Amer. Math. Soc. vol. 56 (1944) pp. 67-93. MR 10910
  • 23. L. Bers and A. Gelbart, On generalized Laplace transformations, Ann. of Math. vol. 48 (1947) pp. 342-357. MR 20152
  • 24. L. Bers, and L. Nirenberg, On a representation theorem for linear elliptic systems with discontinuous coefficients and its applications, Convegno Internazionale sulle Equazioni Derivate e Parziali, Agosto, 1954, pp. 111-140. MR 76981
  • 25. L. Bers, and L. Nirenberg, On linear and nonlinear elliptic boundary value problems in the plane, Convegno Internazionale sulle Equazioni Derivate e Parziali, Agosto, 1954, pp. 141-167. MR 76982
  • 26. W. M. Boothby, The topology of the level curves of harmonic functions with critical points, Amer. J. Math. vol. 73 no. 3 (1951) pp. 512-538. MR 43456
  • 27. R. Cacciopoli, Fondamenti per una teoria generale delle funzioni pseudoanalitiche di una variabile complessa, Academia nazionale dei Lincei, Rendiconti vol. 13 (1952) pp. 197-204 and 321-329. MR 56718
  • 28. T. Carleman, Sur les systèmes linéaires aux dérivées partielles du premier ordre à deux variables, C. R. Acad. Sci. Paris vol. 197 (1933) pp. 471-474.
  • 29. T. Carleman, Sur un problème d'unicité pour les systèmes d'équations aux dérivées partielles à deux variables indépendentes, Arkiv för Matematik, Astronomi och Fysik vol. 26B No. 17 (1939) pp. 1-9.
  • 30. H. H. Chang, Approximately analytic functions of bounded type and boundary behavior of solutions of elliptic partial differential equations, Acta Math. Sinica vol. 3 (1953) pp. 101-132. MR 71548
  • 31. J. B. Diaz, On a class of partial differential equations of even order, Amer. J. Math. vol. 68 (1946) pp. 611-659. MR 19828
  • 32. A. Douglis, A function-theoretic approach to elliptic systems of equations in two variables, Comm. Pure Appl. Math. vol. 6 (1953) pp. 259-289. MR 64277
  • 33. A. Douglis, Uniqueness in Cauchy problems for elliptic systems of equations, Comm. Pure Appl. Math. vol. 6 (1953) pp. 291-298. MR 64278
  • 34. A. Douglis, Function-theoretic properties of certain elliptic systems of first order equations, Lectures on Functions of a Complex Variable, Michigan University Press, 1953, pp. 335-340. MR 70829
  • 35. A. Gelbart, On a function-theory method for obtaining potential flow patterns of a compressible fluid, N.A.C.A. ARR No. 3G27, 1943.
  • 36. J. J. Gergen and F. G. Dressel, Mapping by p-regular functions, Duke Math. J. vol. 18 no. 1 (1951) pp. 185-210. MR 50019
  • 37. J. J. Gergen and F. G. Dressel, Mapping for elliptic equations, Trans. Amer. Math. Soc. vol. 77 (1954) pp. 151-178. MR 63533
  • 38. J. J. Gergen and F. G. Dressel, Uniqueness for p-regular mapping, Duke Math. J. vol. 19 (1952) pp. 435-444. MR 50020
  • 39. P. Hartman and A. Wintner, On the third fundamental form of a surface, Amer. J. Math. vol. 75 (1953) pp. 298-334. MR 55734
  • 40. P. Hartman and A. Wintner, On the local behavior of solutions of non-parabolic partial differential equations, ibid. (1953) pp. 449-476. MR 58082
  • 41. P. Hartman and A. Wintner, Umbilical points and W-surfaces, Amer. J. Math. vol. 76 (1954) pp. 502-508. MR 63082
  • 42. P. Hartman and A. Wintner , On the local behavior of solutions of non-parabolic partial differential equations, II; The uniqueness of the Green singularity, Amer. J. Math. vol. 76 (1954) pp. 351-361. MR 64271
  • 43. E. Heinz, Über die Eindeutigkeit beim Cauchyschen Anfangswertproblem einer elliptischen Differentialgleichung zweiter Ordnung, Nachrichten Goettingen, 1955, No. 1, pp. 1-12. MR 74666
  • 44. E. Hopf, Elementare Bemerkungen über Lösungen partieller Differentialgleichungen zweiter Ordnung vom elliptischen Typus, Preuss. Akad. Wiss. Sitzungsber. vol. 19 (1927) pp. 147-152.
  • 45. F. John, The fundamental solution of linear elliptic differential equations with analytic coefficients, Comm. Pure Appl. Math. vol. 3 (1950) pp. 273-304. MR 42030
  • 46. S. Kakutani, On the family of pseudo-regular functions, Tôhoku Math. J. vol. 43 (1937) pp. 211-215.
  • 47. W. Kaplan, Topology of level curves of harmonic functions, Trans. Amer. Math. Soc. vol. 63 no. 3 (1948) pp. 514-522. MR 25159
  • 48. A. Kritszten, Hyperkomplexe und pseudo-analytische Funktionen, Comment. Math. Helv. vol. 26 (1952) pp. 6-35. MR 57348
  • 49. M. A. Lavrent'ev, A general problem of the theory of quasi-conformal representation of plane regions, Rec. Math. (Mat. Sbornik) N.S. vol. 21 (1947) pp. 285-320. MR 27342
  • 50. M. A. Lavrent'ev, A fundamental theorem of the theory of quasi-conformal mapping of plane regions, Izvestya Akademii Nauk SSSR. vol. 12 (1948) pp. 513-554. MR 34842
  • 51. C. Y. Lee, Similarity principle with boundary conditions for pseudo-analytic functions, Duke Math. J. vol. 23 (1956) pp. 157-163. MR 75314
  • 52. H. Lewy, On differential geometry in the large, I, Trans. Amer. Math. Soc. vol. 43 (1938) pp. 258-270. MR 1501942
  • 53. M. A. Lukomskaya, On one generalization of the class of analytic functions, C.R. (Doklady) Acad. Sci. URSS. vol. 73 (1950) pp. 885-888 (Russian). MR 39820
  • 54. M. A. Lukomskaya, On cycles of systems of linear homogeneous differential equations, Rec. Math. (Mat. Sbornik) N.S. vol. 29 (1951) pp. 551-558 (Russian). MR 52638
  • 55. M. A. Lukomskaya, Solution of some systems of partial differential equations by means of inclusion in a cycle, Akad. Nauk SSSR. Prikl. Mat. Meh. vol. 17 (1953) pp. 745-747 (Russian). MR 62913
  • 56. A. Miškis, Uniqueness of the solution of Cauchy's problem, Uspehi Matematičeskih Nauk vol. 3 (1948) pp. 3-46 (Russian).
  • 57. C. S. Morawetz, On the non-existence of continuous transonic flows past arbitrary profiles, I. Comm. Pure Appl. Math. vol. 9 (1956) pp. 45-68. MR 78130
  • 58. C. S. Morawetz, Uniqueness for the analogue of the Neumann problem for mixed equations, Michigan Math. J. (to appear). MR 85441
  • 59. C. B. Morrey, On the solutions of quasilinear elliptic partial differential equations, Trans. Amer. Math. Soc. vol. 43 (1938) pp. 126-166. MR 1501936
  • 60. M. Morse, Topological methods in the theory of functions of a complex variable, Annals of Mathematics Studies, no. 15, Princeton University Press, 1947. MR 21089
  • 61. M. Morse and M. Heins, Topological methods in the theory of functions of a complex variable, Ann. of Math. vol. 46 (1945) pp. 600-624, 625-666; vol. 47 (1946) pp. 233-274.
  • 62. M. Morse and M. Heins, Deformation classes of meromorphic functions and their extension to interior transformations, Acta. Math. vol. 78-79 (1947) pp. 51-103. MR 20128
  • 63. M. Morse, and J. A. Jenkins, Multiply-valued harmonic functions and their conjugates on arbitrary Riemann surfaces, Lectures on Functions of a Complex Variable, Michigan University Press, 1955, pp. 123-186.
  • 64. C. Müller, On the behavior of solutions of the differential equation Δ U = F(x, U) in the neighborhood of a point, Comm. Pure Appl. Math. vol. 7 (1954) pp. 505-515. MR 62920
  • 65. I. G. Petrovsky, On some problems in the theory of partial differential equations, Uspehi Matematičeskih Nauk vol. 1 (1946) pp. 44-70 (Russian). MR 27416
  • 66. A. Pfluger, Quasikonforme Abbildungen und logarithmische Kapazität, Annales de l'Institute Fourier, vol. 2 (1950) pp. 69-80. MR 44640
  • 67. E. Picard, Sur une système des équations aux dérivées partielles, C. R. Acad. Sci. Paris vol. 112 (1891) pp. 685-688.
  • 68. E. Picard, Sur une généralization des équations de la théorie des functions d'une variable complexe, ibid., pp. 1399-1403.
  • 69. G. N. Položii, On p-analytic functions of a complex variable, C. R. (Doklady) Acad. Sci. URSS. vol. 58 (1947) pp. 1275-1278 (Russian). MR 24523
  • 70. G. N. Položii, A generalization of Cauchy's integral formula, Math. Sbornik vol. 24 (1949) pp. 375-384 (Russian). MR 31571
  • 71. G. N. Položii, Singular points and residues of p-analytic functions of a complex variable, C. R. (Doklady) Acad. Sci. URSS. vol. 60 (1949) pp. 769-772 (Russian). MR 30007
  • 72. G. N. Položii, The theorem on preservation of domain for some elliptic systems of differential equations and its applications, Rec. Math. (Mat. Sbornik) N.S. vol. 32 (1953) pp. 485-492 (Russian). MR 58090
  • 73. M. H. Protter, Generalized spherical harmonics, Trans. Amer. Math. Soc. vol. 63 (1948) pp. 314-341. MR 24533
  • 74. M. H. Protter, The periodicity problem in the theory of pseudoanalytic functions, to appear in Ann. of Math.
  • 75. B. V. Šabat, Cauchy's theorem and formula for linear classes of quasi, C. R. (Doklady) Acad. Sci. URSS. vol. 69, (1949) pp. 305-308 (Russian). MR 36851
  • 76. Z. Schapiro, Sur l'existence des représentations quasiconformes, C. R. (Doklady) Acad. Sci. URSS. vol. 30 (1941) pp. 690-692. MR 4319
  • 77. L. Sobrero, Theorie der ebenen Elastizitaet unter Benutzung eines Systems hyperkomplexer Zahlen, Hamburger Mathematische Einzelschriften, Leipzig, 1934.
  • 78. S. Stoïlow, Leçons sur les principes topologiques de la théorie des fonctions analytiques, Paris, Gauthier-Villars, 1938.
  • 79. O. Teichmüller, Untersuchungen über konforme und quasikonforme Abbildungen, Deutsche Mathematik vol. 3 (1938) pp. 621-678.
  • 80. I. N. Vekua, New methods for solving elliptic equations, Moscow-Leningrad, 1948 (Russian). MR 34503
  • 81. I. N. Vekua, Systems of partial differential equations of first order of elliptic type and boundary value problems with applications to the theory of shells, Rec. Math. (Mat. Sbornik) N.S. vol. 31 (1952) pp. 217-314 (Russian). MR 57444
  • 82. I. N. Vekua, On a property of solutions of the system of generalized Cauchy-Riemann equations, Bull. Acad. Sci. Georgian SSR. vol. 14 (1953) pp. 449-453 (Russian). MR 72235
  • 83. I. N. Vekua, General representation of functions of two independent variables admitting derivatives in the sense of S. L. Sobolev, and the problem of primitives, C. R. (Doklady) Acad. Sci. URSS. vol. 89 (1953) pp. 773-775 (Russian). MR 57346
  • 84. I. N. Vekua, On some properties of solutions of systems of equations of elliptic type, C. R. (Doklady) Acad. Sci. URSS. vol. 98 (1954) pp. 181-184 (Russian). MR 70010
  • 85. A. Weinstein, Generalized axially symmetric potential theory, Bull. Amer. Math. Soc. vol. 59 (1953) pp. 20-38. MR 53289
  • 86. G. T. Whyburn, Introductory topological analsyis, Lectures on Functions of a Complex Variable, Michigan University Press, 1953, pp. 1-14. MR 70161
  • 87. Nachman Aronszajn, Sur l'unicité du prolongement des solutions des équations aux dérivées partielles elliptiques du second ordre, Comptes rendus vol. 242 (1956) pp. 723-725. MR 76155
  • 88. Lipman Bers, Formal powers and power series, Comm. Pure Appl. Math. vol. 9 (1956). MR 90739
  • 89. H. P. Calderón and A. Zygmund, On the existence of certain singular integrals, Acta Math. vol. 88 (1952) pp. 85-139. MR 52553
  • 90. P. Hartman and A. Wintner, On the local behavior of solutions of non-parabolic partial differential equations. III: Approximations by spherical harmonics, Amer. J. Math. vol. 77 (1955) pp. 453-483. MR 76156
  • 91. E. M. Landis, On some properties of solutions of elliptic equations, Doklady Acad. Nauk SSSR. vol. 107 (1956) pp. 640-643 (Russian). MR 78557


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1956-10037-2

American Mathematical Society